Alert archive / Michigan / Gale Warnings in 2013

Gale Warning 34, NWS Gaylord, MI

December 27, 2013

NWS Gaylord, MI issued this gale warning at Dec 27, 2013, 10:04 AM EST. It took effect at Dec 27, 2013, 3:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2013, 10:04 AM EST (15:04 UTC)
In effect from
Dec 27, 2013, 3:00 PM EST
Expired
Dec 28, 2013, 2:00 AM EST
In force
11 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WHUS73 KAPX 271504
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1004 AM EST FRI DEC 27 2013

LMZ342-344>346-272315-
/O.UPG.KAPX.SC.Y.0206.131227T1600Z-131228T1000Z/
/O.NEW.KAPX.GL.W.0034.131227T2000Z-131228T0700Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1004 AM EST FRI DEC 27 2013

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM EST
SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346-347-LSZ321-272315-
/O.EXA.KAPX.SC.Y.0206.131227T1600Z-131228T1000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1004 AM EST FRI DEC 27 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-348-349-LMZ323-341-272315-
/O.CON.KAPX.SC.Y.0206.131227T1600Z-131228T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1004 AM EST FRI DEC 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

ARNOTT
2 follow-up statements
869 
WHUS73 KAPX 272028
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
328 PM EST FRI DEC 27 2013

LMZ342-344>346-280430-
/O.CON.KAPX.GL.W.0034.000000T0000Z-131228T0700Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
328 PM EST FRI DEC 27 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ323-341-LSZ321-280430-
/O.CON.KAPX.SC.Y.0206.000000T0000Z-131228T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
328 PM EST FRI DEC 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

ARNOTT
942 
WHUS73 KAPX 280338
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1038 PM EST FRI DEC 27 2013

LMZ342-344>346-280700-
/O.CON.KAPX.GL.W.0034.000000T0000Z-131228T0700Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1038 PM EST FRI DEC 27 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ323-341-LSZ321-281000-
/O.CON.KAPX.SC.Y.0206.000000T0000Z-131228T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1038 PM EST FRI DEC 27 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 27, 9:49 AM EST, 15 minutes earlier.

Area forecast discussion, Dec 27, 9:49 AM EST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GAYLORD MI
949 AM EST FRI DEC 27 2013

.SYNOPSIS...
ISSUED AT 436 AM EST FRI DEC 27 2013

HIGH PRESSURE OVER THE REGION WILL RETREAT TO THE EAST TODAY...WHILE
AN AREA OF LOW PRESSURE TRACKS THROUGH ONTARIO AND QUEBEC. SOUTHWEST
WINDS INCREASE TODAY AHEAD OF THE LOW PULLING WARMER AIR INTO THE
REGION...WITH TEMPERATURES APPROACHING NORMAL READINGS HEADING
INTO THE WEEKEND. A STRONGER SYSTEM WILL SWING THROUGH THE REGION
ON SUNDAY BRINGING THE NEXT SUBSTANTIAL CHANCES FOR SNOW...FOLLOWED
BY ANOTHER BIG COOL DOWN HEADING INTO NEXT WEEK.

&&

.UPDATE...
ISSUED AT 945 AM EST FRI DEC 27 2013

CHANGES THIS HOUR: WENT A LITTLE MORE OPTIMISTIC FOR SKY COVER
THIS MORNING GIVEN EARLY MORNING VISIBLE IMAGERY WHICH SHOWS A
GOOD DEAL OF CLEARING TAKING SHAPE OVER NORTHERN LOWER. HAVE ALSO
BOOSTED AFTERNOON/EVENING WINDS OVER NORTHERN LAKE
MICHIGAN...WHICH WILL LIKELY REQUIRE GALES FOR A PORTION OF THE
COAST OF NW LOWER.

NO OTHER CHANGES ATTM.

UPDATE ISSUED AT 745 AM EST FRI DEC 27 2013

FLURRIES ARE GONE...WILL REMOVE FROM THE FORECAST. LAKE INDUCED
STCU STILL DRAPED ACROSS NRN LOWER MICHIGAN BUT SHRINKING FROM THE
SIDES PER SATELLITE FOG IMAGERY. SEEMS GUIDANCE RH FORECASTS
SUGGESTING STCU WILL THIN/CLEAR OUT FOR A TIME TODAY IS ON
TRACK...ALTHOUGH CANT HELP BUT WONDER WHAT WILL GO WRONG. PERHAPS
SOME LOW CLOUDS HOLDING TIGHT ACROSS THE HIGHER TERRAIN...BEFORE
THICKER CLOUDS START TO SPILL IN THIS AFTERNOON...SOMETHING. WILL
SEE.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 436 AM EST FRI DEC 27 2013

OVERVIEW: AS HAS BEEN THE STORY FOR SEVERAL WEEKS...RIDGE/TROUGH
PATTERN IN PLACE ACROSS THE CONUS THIS MORNING. MID LEVEL SHORT WAVE
TROUGH AXIS JUST PUSHING EAST OF THE STATE THIS MORNING WITH
SUBSIDENCE/A DRIER AIRMASS AND LOW LEVEL WARMING BUILDING ACROSS NRN
MICHIGAN. CONDITIONS HAVE BECOME INCREASINGLY HOSTILE FOR THE LAKE
EFFECT SNOW MACHINE DURING THE OVERNIGHT HOURS WITH LITTLE MORE
THAN A BROAD AREA OF FLURRIES LEFT ACROSS NORTH-CENTRAL LOWER
MICHIGAN NORTH OF M-72. UPSTREAM...THERE IS ONE MORE SHORT
WAVE/BATCH OF CLOUD COVER AND EVEN LIGHT PRECIP ADVANCING DOWN
THROUGH SOUTH-CENTRAL CANADA TOWARD MINNESOTA.

A BIT OF A SWITCH IN THE PATTERN AND A LULL IN WINTER IS ON TAP FOR
THE REGION AS LARGER SCALE FLOW TURNS A LITTLE MORE PROGRESSIVE...
ALLOWING BUILDING HEIGHTS AND SOME OF THE WARMER UPSTREAM AIR TO
SPREAD EASTWARD INTO THE GREAT LAKES...AT LEAST FOR A FEW DAYS
ANYWAY.

THIS MORNING...SUBSIDENCE/DRY AIR AND LOW LEVEL WARMING WILL BRING
AN END TO REMAINING FLURRIES OUT THERE THIS MORNING. STILL QUITE A
BIT OF LAKE STRATUS ACROSS NRN LOWER AND EASTERN UPPER MICHIGAN
ALTHOUGH A WEDGE OF CLEAR SKIES HAS DEVELOPED OVER PARTS OF EASTERN
UPPER MICHIGAN AND DOWN INTO THE TIP OF THE MITT (PLN HAS DROPPED TO
-4F AND WILL LIKELY GO LOWER). WITH ONGOING LOW LEVEL WARMING AND
DRYING...GUIDANCE SUGGESTS LAKE STRATUS WILL THIN OUT THIS MORNING
LEADING TO CLEAR TO PARTLY CLOUDY SKIES FOR MANY AREAS BY LATE
MORNING. WILL RUN WITH THAT IDEA AND SEE HOW THAT GOES.

THIS AFTERNOON AND TONIGHT...AFOREMENTIONED UPSTREAM SHORT WAVE
EXPECTED TO SKIRT THROUGH THE NRN GREAT LAKES THROUGH THE AFTERNOON
HOURS...WHILE ASSOCIATED SFC LOW ADVANCES INTO QUEBEC AND WEAKISH
STRUNG OUT FRONT LAYS OUT ACROSS UPPER MICHIGAN. ALONG WITH
INCREASING SW FLOW WARM ADVECTION AHEAD OF THE FRONT...WILL SEE A
DECENT PULSE OF QG-UPWARD FORCING SLIP THROUGH THE REGION THIS
AFTERNOON AND EARLY EVENING. BUT FORCING WILL BE FIGHTING THE
AFOREMENTIONED DRY AIRMASS AND LIMITED MOISTURE INFLOW. SOME LIGHT
SNOW MAY DEVELOP ACROSS UPPER MICHIGAN FOR THIS AFTERNOON AND
EVENING CLOSER TO THE FRONT AND WHERE DEEPER MOISTURE WILL RESIDE.
BUT OTHERWISE...EXPECT DRY CONDITIONS TO BE THE RULE ACROSS THE
NORTH WOODS AS TEMPS HOLD STEADY OR EVEN RISE A FEW DEGREES
OVERNIGHT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 436 AM EST FRI DEC 27 2013

WE ARE STILL IN THE CLASSIC RIDGE/TROUGH PATTERN, WITH VARIOUS
SHORTWAVE TROUGHS AND RIDGES MOVING THROUGH THE FLOW. AT THE MOMENT,
THE RIDGE OVER THE WEST COAST IS FLATTENING OUT A BIT AS A SHORTWAVE
TROUGH MOVES OVER THE TOP OF THE RIDGE. AS IT MOVES OUT OF THE RIDGE
AND TOWARD THE CENTER OF THE CONUS, WILL FORCE THE RIDGE OVER THE
GREAT LAKES AND EAST COAST THAT WILL BRIEFLY BRING OUR ABOVE
FREEZING TEMPERATURES, FOR TODAY AND SATURDAY, THEN THE SHORTWAVE
TROUGH DIVES INTO THE LONGWAVE TROUGH IN THE EAST, AND BRINGS US
BACK INTO COLD AIR AGAIN AS THE COLD POOL DROPS SOUTH OUT OF HUDSON
BAY AND INTO JAMES BAY BY EARLY TO THE MIDDLE OF NEXT WEEK.

(12/28)SATURDAY...AT 12Z THE 500 MB SPEED MAX WITH THE NEXT
SHORTWAVE TROUGH BEGINS TO MOVE INTO THE UPPER GREAT LAKES, WITH THE
COLD FRONT THAT IS ON THE LEADING EDGE OF THE ARCTIC AIR ASSOCIATED
WITH THE SFC RIDGE THAT STRETCHES INTO THE CANADIAN PRAIRIES. THE
BAROCLINIC ZONE THAT SETS UP, BEGINS TO SINK SLOWLY SOUTH DURING THE
DAY. THE 0C LINE AT 850 MB THAT WAS NEAR THE STRAITS AROUND 12Z AND
18Z IS DOWN TO M-72 BY 00Z. WITH THE MOISTURE IN THE COLUMN WITH THE
FRONT IT LOOKS LIKE LIGHT SNOW SHOULD BE LIKELY. TEMPERATURES WILL
PROBABLY PEAK AROUND NOON OR SO AT THE SFC AND THEN SLOWLY FALL AS
THE ARCTIC FRONT BEGINS TO PRESS SOUTH.

SATURDAY NIGHT...AS THE E UPPER GETS BEHIND THE FRONT, THE LOWS LOOK
LIKE THEY WILL FALL INTO THE SINGLE DIGITS. THE SFC TROUGH AND THE
STRONGER OF THE TWO 500 MB SHORTWAVES PUSHES INTO THE REGION GIVING
THE PRECIPITATION ALONG THE FRONT A NEEDED BOOST. HOWEVER, IT IS
LOOKING LIKE THE AMOUNTS WILL REMAIN LIGHT THROUGH THE NIGHT.

(12/29)SUNDAY...MODERATE AMOUNTS LOOK MORE LIKELY DURING THE DAY AS
THE DEFORMATION AXIS ARRIVES IN THE WRAP AROUND MOISTURE AND THE
LAKE ENHANCEMENT WITH THE NORTH TO NNW FLOW. THE 850 MB TEMPERATURES
DROP IN E UPPER TO AROUND -14C AND WITH THE LAKE SUPERIOR
TEMPERATURE AROUND +3C, WE HAVE PLENTY OF INSTABILITY. OVERNIGHT,
THE LAKES BEGIN TO TAKE OVER AS THE 850 MB TEMPERATURES FALL TO
AROUND -22C OVER LAKES SUPERIOR AND MICHIGAN. WHILE THE 850-700 MB
LAYER RH FALLS TO AROUND AROUND 35%, THE 925-850 MB LAYER RH REMAINS
90%. THIS LEADS ONE TO BELIEVE THAT THE CONVECTION SHOULD REMAIN
RATHER SHALLOW. THE INVERSION HEIGHTS AT 12Z ARE AROUND 4500 FT. SO
WILL EXPECT LIGHT AMOUNTS WITH THE BANDS, UNLESS THEY CAN HOLD IN
PLACE, IN WHICH THEN MODERATE AMOUNTS ARE A GOOD POSSIBILITY.

EXTENDED (MONDAY THROUGH THURSDAY)...(12/30)MONDAY...WITH THE
EXTREME COLD AIR OVER THE REGION, A LAKE AGGREGATE TROUGH BEGINS TO
FORM AND PUTS THE WIND PATTERN IN JEOPARDY. MEANING THAT THE WINDS
WILL BE OUT OF THE WEST TO NORTHWEST, THE STRENGTH OF THE WINDS WILL
BE LIGHT ENOUGH, THAT MESO-VORTS WILL BE FORMING OUT OVER LAKE
SUPERIOR AND N LAKE MICHIGAN. AT NIGHT, THE WINDS WILL PICK UP MORE
AND WE MAY GET MORE ORGANIZED BANDING. HOWEVER, THE 850 MB
TEMPERATURES FALL TO AROUND -25C. SO FROM A CLOUD MICROPHYSICS
STANDPOINT, THE SNOW FLAKE PRODUCTION WILL BE GETTING MORE LIKE A
FINE POWDER. (12/31)TUESDAY...THE TALCUM POWDER SNOW WILL CONTINUE
AS THE 850 MB TEMPERATURES STAY AROUND -25C. WINDS LOOK LIGHT AGAIN
IN THE NW FLOW. SO WE WILL SEE IF WE GET ORGANIZED BANDING OR
MESO-VORTS. (1/1)WEDNESDAY...WE CONTINUE ON WITH THE -25C
TEMPERATURES AT 850 AND DECENT LOW LEVEL MOISTURE. ON THE GFS, THE
CORE OF THE SFC HIGH IS JUST TO THE WEST, SO WE MAY GET MESO-VORTS
OVER THE N LAKE MICHIGAN WITH THE WEAK GRADIENT. THE ECMWF LOOKS A
BIT MORE ORGANIZED WITH THE 20KT 1000-850 MB LAYER WIND. SO NW SNOW
BANDS. EITHER WAY, THE SNOW SHOWERS CONTINUE. (1/2)THURSDAY...ON THE
GFS, THE RIDGE GOES THROUGH AND THE WINDS BECOME SE. THE ECWMF ON
THE OTHER HAND WILL CONTINUE NW FLOW SNOW AS THE RIDGE IS STILL OVER
THE PLAINS. WILL CONTINUE THE CHANCE OF SNOW.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 745 AM EST FRI DEC 27 2013

LINGERING LOW CLOUDS ACROSS NRN LOWER MICHIGAN ARE SHRINKING PER
LATEST SATELLITE TRENDS...AND IT APPEARS THAT ALL TAF SITES WILL
LIKELY REACH VFR CONDITIONS BY MID TO LATE MORNING. HOWEVER...SOME
HINT IN MODEL FORECAST SOUNDINGS AND RH FORECASTS THAT LOW CLOUDS
(MVFR) MAY RETURN LATE THIS AFTERNOON/THIS EVENING AS SW FLOW
INCREASES THROUGH THE DAY...DRAGGING LOW LEVEL MOISTURE BACK INTO
THE REGION. BUT FORECAST CONFIDENCE NOT HIGH IN THIS REGARD.

OTHERWISE...SW FLOW INCREASES THIS AFTERNOON AND WILL LEAD TO LLWS
CONDITIONS BY LATE AFTERNOON AND THROUGH MUCH OF TONIGHT.

&&

.MARINE...
ISSUED AT 436 AM EST FRI DEC 27 2013

LOW PRESSURE WILL TRACK THROUGH CANADA TODAY BRINGING INCREASING
SW FLOW TO THE WESTERN GREAT LAKES. THIS WILL BRING SMALL CRAFT
ADVISORY CONDITIONS TO MUCH OF LAKE MICHIGAN AND PARTS OF LAKE
HURON THROUGH THIS EVENING. A FEW GUSTS APPROACHING GALE FORCE ARE
POSSIBLE...BUT NOT EXPECTED TO THE RULE. WINDS DIMINISH OVERNIGHT
AND REMAIN BELOW HEADLINE CRITERIA THROUGH SATURDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR LHZ345-348-349.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR LMZ323-341-342-
     344>346.
LS...NONE.

&&

UPDATE...ARNOTT
SYNOPSIS...JL
SHORT TERM...BA
LONG TERM...JL
AVIATION...BA
MARINE...BA
Hazardous weather outlook, Dec 27, 5:05 AM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
505 AM EST FRI DEC 27 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
281100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
505 AM EST FRI DEC 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ARCTIC COLD FRONT WILL MOVE THROUGH NORTHERN MICHIGAN LATE
SATURDAY NIGHT THROUGH SUNDAY AND BRING A PERIOD OF ACCUMULATING
SNOWFALL TO THE REGION.

FALLING TEMPERATURES ARE THEN EXPECTED SUNDAY...WITH BELOW ZERO
WIND CHILLS LIKELY FOR A GOOD PORTION OF THE MONDAY THROUGH
WEDNESDAY MORNING TIME FRAME.

LAKE EFFECT SNOW SHOWERS WILL BE PREVALENT MONDAY THROUGH
WEDNESDAY OF NEXT WEEK.

PERSISTENT COLD WILL CONTINUE THE THREAT FOR ICE JAM FLOODING ON
AREA RIVERS FOR THE FORESEEABLE FUTURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

ADAM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 4:07 AM ESTSmall Craft AdvisoryAPX25 hr

Nearby

Gale Warnings in Michigan, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.